Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 13, 2018, 3:25 PM EDT for Volusia County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 13, 2018, 4:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 113 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
151 WWUS82 KMLB 131925 SPSMLB Special Weather Statement National Weather Service Melbourne FL 325 PM EDT WED JUN 13 2018 FLZ041-141-132000- Coastal Volusia FL-Inland Volusia FL- 325 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 400 PM EDT... At 324 PM EDT, Doppler radar was tracking a strong thunderstorm west of Spruce Creek, moving northeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, Ponce Inlet and Spruce Creek. LAT...LON 2897 8107 2902 8122 2919 8116 2912 8095 TIME...MOT...LOC 1924Z 202DEG 7KT 2906 8112 $$ Rodriguez
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 9:46 AM EDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 13, 9:46 AM EDT, 5 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 946 AM EDT Wed Jun 13 2018 .UPDATE... Today...Morning precipitable water analysis shows higher values (1.8 to 1.9 inches) than recent days across east central Florida. There still was a narrow swath of slightly lower values (~1.65 inches) from Tampa to Melbourne. 500mb temps continue at minus 8-9C and satellite shows most of the area will have strong morning solar insolation. However, some opaque cirrus has been affecting southeast sections and the models show this will likely persist into the afternoon. This may mess up convective initiation there but eventually with a more moist atmosphere in the south, sea breeze and outflow boundaries should generate a higher coverage of storms than recent days. Across central/northern sections where more heating is expected, storms will initiate along the east coast sea breeze and should increase in coverage (30-40%) as boundaries interact over interior sections. Steering will be weak, so in addition to gusty winds 40-50 mph and frequent lightning strikes, a few storms will drop 2-3 inches of rain in a 60-90 minute period. Will monitor cloud cover trends in the south and high resolution models for possible tweaks to PoPs, otherwise not planning any significant changes. && .AVIATION... Mainly VFR. High resolution models have been showing run-to-run differences in timing/location of isolated to scattered afternoon storms. Generally expect storms to form near to just inland of KSUA- KFPR-KVRB early this afternoon where moisture is higher (but extensive cirrus may inhibit/delay convective initiation there). Greater heating across central/north sections should lead to the strongest storms a little later in the afternoon, especially near the interior terminals. && .MARINE... Today/Tonight...No wind/sea concerns today as Atlantic ridge was nudging into the waters. Seas 2 feet or less and winds less than 10 knots. The models indicate a nocturnal increase of southerly winds tonight, with speeds remaining below 15 knots. There have been a few storms over the southern waters this morning as higher moisture nudges back northward but these will diminish by early afternoon. A few afternoon storms forming over the mainland could produce gusty outflow winds along the intracoastal waters. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Lascody/Sharp
Hazardous weather outlook, Jun 13, 10:56 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1056 AM EDT Wed Jun 13 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1056 AM EDT Wed Jun 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected to develop along the east coast sea breeze as it pushes inland from the coast this afternoon. The focus for storms will shift to the interior counties as the afternoon progresses with additional boundary collisions expected. Into the early afternoon, storm activity may be a bit slower to develop along the Treasure Coast due to enhanced cloud cover. A few strong storms are again likely, and capable of producing frequent lightning strikes and gusty winds up to 50 mph. Slow storm motion back toward the east at 10 to 15 mph will produce some heavy downpours and a quick one to two inches or rain in spots. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist at the beaches of east central Florida. The greatest threat will be through 5 pm due to tidal effects. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Focus for storms will shift toward land areas this afternoon as the east coast sea breeze pushes inland. A few strong storms will develop this afternoon which could push back across the intracoastal waters later in the day. Mariners should be prepared to seek safe harbor near the coast as well as across inland lakes this afternoon and early evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated to scattered storms will develop each afternoon and evening along sea breeze and outflow boundaries. Locally heavy rainfall, gusty winds and frequent lightning strikes will occur with some storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. SK/DS
In the hours before
Special weather statement, Jun 13, 1:37 PM EDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Melbourne FL 137 PM EDT WED JUN 13 2018 FLZ141-131815- Coastal Volusia FL- 137 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL 215 PM EDT... At 137 PM EDT, Doppler radar was tracking a strong thunderstorm over Port Orange, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, South Daytona and Holly Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2925 8101 2903 8089 2900 8104 2921 8113 TIME...MOT...LOC 1737Z 238DEG 12KT 2912 8101 DWS
Special weather statement, Jun 13, 2:15 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
215 PM EDT WED JUN 13 2018
FLZ141-131845-
Coastal Volusia FL-
215 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL VOLUSIA COUNTY UNTIL
245 PM EDT...
At 214 PM EDT, Doppler radar was tracking a strong thunderstorm near
New Smyrna Beach, moving south at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Port Orange, New Smyrna Beach, Edgewater, Oak Hill and Bethune Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2903 8105 2910 8099 2909 8091 2889 8078
2885 8097
TIME...MOT...LOC 1814Z 338DEG 9KT 2899 8096
RodriguezSpecial weather statement, Jun 13, 3:25 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Melbourne FL 325 PM EDT WED JUN 13 2018 FLZ041-141-132000- Coastal Volusia FL-Inland Volusia FL- 325 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 400 PM EDT... At 324 PM EDT, Doppler radar was tracking a strong thunderstorm west of Spruce Creek, moving northeast at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Daytona Beach, Port Orange, New Smyrna Beach, Ponce Inlet and Spruce Creek. LAT...LON 2897 8107 2902 8122 2919 8116 2912 8095 TIME...MOT...LOC 1924Z 202DEG 7KT 2906 8112 Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:12 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Jun 13, 1:37 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Jun 13, 2:15 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 13, 4:51 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| Jun 13, 5:14 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
| Jun 13, 5:15 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 90 min |
| Jun 13, 5:24 PM EDT | Special Weather Statement | MLB | Seminole | 21 min |
| Jun 13, 5:39 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jun 13, 6:59 PM EDT | Areal Flood Advisory | MLB | Lake | 91 min |
| Jun 13, 7:02 PM EDT | Special Weather Statement | MLB | Lake | 13 min |
| Jun 13, 7:11 PM EDT | Special Weather Statement | MLB | Osceola | 19 min |
| Jun 13, 7:31 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 30 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.